MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0406
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with strong resistance.The ruby coil lp was then advanced through its introducer sheath without an issue.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with strong resistance.The ruby coil lp was then advanced through its introducer sheath without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00265.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coil lps and a non-penumbra microcatheter.During the procedure, while attempting to advance two ruby coil lps into the microcatheter, the physician and hospital technician experienced resistance.Subsequently, the two ruby coil lps would not advance at all within their introducer sheaths.Therefore, the two ruby coil lps were removed.The procedure was completed using a new ruby coil lp, a packing coil lp and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11324206
Report Number3005168196-2021-00264
Device Sequence Number4139523
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public00815948021808
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberRBYLP0406
Device Catalogue NumberRBYLP0406
Device Lot NumberF98562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005